MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4238C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pain (1994); Blood Loss (2597)
Date of Event 03/20/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The main component of the system.Other relevant device(s) are: vamf4040c100tu, (b)(4) expiration date: 2014-08-20, (b)(4).
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 37.2 cm in length thoracic aortic dissection.It was reported that the patient presented with chest and abdomen pain.The ct found a proximal type i endoleak.The investigator elected to surgical perform medial sternotomy with replacement of ascending aorta, aortic debranching and graft placement with separate stents to the left carotid and innominate arteries.Subject handled procedure well.It was reported that a three weeks later the patient presented with post-operative massive chest bleed and the patient expired.Per the investigator, the causes of the events were related to the pre-existing dissection and not related to the study device or the study procedure.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6622837
Report Number2953200-2017-00949
Device Sequence Number10915811
Product Code MIH
UDI-Device Identifier00613994802903
UDI-Public00613994802903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2014
Device Model NumberVAMC4238C150TU
Device Catalogue NumberVAMC4238C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer05/18/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight68